Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 51, NWS Pueblo, CO

June 28, 2009El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2009, 3:17 PM MDT for El Paso County, Teller County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2009, 3:17 PM MDT (21:17 UTC)
Expired
Jun 28, 2009, 4:15 PM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:45 PM MDTTSTM WND DMG1 N Woodland Park, COONE FOOT DIAMETER PINE TREE SNAPPED OFF BY STRAIGHT LINE WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 282117
SVRPUB
COC041-119-282215-
/O.NEW.KPUB.SV.W.0051.090628T2117Z-090628T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 415 PM MDT...

* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WOODLAND PARK...OR ABOUT 16 MILES NORTHWEST OF
  COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHIPITA PARK.
  MONUMENT.
  CASCADE.
  AIR FORCE ACADEMY.
  MANITOU SPRINGS.
  BLACK FOREST.
  COLORADO SPRINGS.
  SECURITY.
  PETERSON AFB.
  FALCON.
  PEYTON.
  FOUNTAIN.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.  THIS STORM 
COULD ALSO PRODUCE VERY STRONG AND DAMAGING OUTFLOW WINDS GREATER 
THAN 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10438 3866 10471 3897 10516 3913 10508
TIME...MOT...LOC 2116Z 292DEG 19KT 3901 10500

$$
4 follow-up statements
000 
WWUS55 KPUB 282124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SUN JUN 28 2009

COC041-119-282215-
/O.CON.KPUB.SV.W.0051.000000T0000Z-090628T2215Z/
TELLER CO-EL PASO CO-
324 PM MDT SUN JUN 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WESTERN EL PASO AND NORTH CENTRAL TELLER COUNTIES...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  MANITOU SPRINGS.
  BLACK FOREST.
  NORTHERN COLORADO SPRINGS.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3897 10512 3913 10508 3912 10438 3866 10471
TIME...MOT...LOC 2123Z 292DEG 19KT 3900 10495

$$
SR
000 
WWUS55 KPUB 282137 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SUN JUN 28 2009

COC041-282215-
/O.CON.KPUB.SV.W.0051.000000T0000Z-090628T2215Z/
EL PASO CO-
337 PM MDT SUN JUN 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR AIR FORCE ACADEMY...OR 8 MILES NORTHWEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.
  FALCON.
  PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3891 10500 3910 10501 3908 10452 3872 10467
TIME...MOT...LOC 2137Z 322DEG 17KT 3894 10491

$$
SR
000 
WWUS55 KPUB 282154
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SUN JUN 28 2009

COC041-282215-
/O.CON.KPUB.SV.W.0051.000000T0000Z-090628T2215Z/
EL PASO CO-
354 PM MDT SUN JUN 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR AIR FORCE ACADEMY...OR 13 MILES NORTH OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  EXTREME NORTH CENTRAL COLORADO SPRINGS.
  MANITOU SPRINGS.
  PETERSON AFB.
  FALCON.
  BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3891 10500 3910 10501 3908 10452 3872 10467
TIME...MOT...LOC 2154Z 295DEG 11KT 3905 10487

$$
SR
000 
WWUS55 KPUB 282218
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT SUN JUN 28 2009

COC041-282226-
/O.EXP.KPUB.SV.W.0051.000000T0000Z-090628T2215Z/
EL PASO CO-
418 PM MDT SUN JUN 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
EXPIRED AT 415 PM MDT...

DANGEROUS LIGHTNING...HAIL UP TO NICKEL SIZE...WIND GUSTS TO 50 MPH
AND LOCALLY HEAVY RAINFALL ARE STILL IN THE AREA.  A SIGNIFICANT 
WEATHER ADVISORY IS NOW IN EFFECT FOR THIS AREA.

LAT...LON 3891 10500 3910 10501 3908 10452 3872 10467
TIME...MOT...LOC 2154Z 295DEG 11KT 3885 10486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:41 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 28, 2:41 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SUN JUN 28 2009

.SHORT TERM...
(TONIGHT AND MONDAY)

...MORE AFTERNOON/EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS
AND ADJACENT PLAINS...

ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS THIS
AFTERNOON...DISSIPATING AS THEY MOVE OUT ACROSS THE PLAINS.
ONE STRONG STORM NEAR WALSENBURG EARLIER THIS AFTERNOON PRODUCED PEA
SIZE HAIL...BRIEF HEAVY RAIN (.21 INCHES) AND GUSTY WINDS.  THIS
CELL HAD A 55 DBZ CORE TO 25K AGL...VILS TO 44 KG/M2 AND LIMITED
ROTATION IN THE UPPER LEVELS OF THE STORM.  THERE WAS ANOTHER STORM
NEAR VILLA GROVE AROUND THE SAME TIME THAT WAS OF SIMILAR
PROPORTION.  ADDITIONAL SIMILAR STORMS ARE DRIFTING SOUTHEAST INTO
THE HAYMAN SCAR AND ALSO TRACKING EAST ACROSS SAGUACHE AT THE
PRESENT TIME.  BASED ON LIMITED CORE HEIGHTS...LIMITED
ROTATION...WARM TEMPERATURES...AND DECREASING CAPES AS YOU HEAD EAST
ACROSS THE PLAINS...WOULD EXPECT PRIMARY STORM THREATS THIS EVENING
WILL BE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS TO AROUND 40 MPH.

ONE AREA TO MONITOR FOR POSSIBLY MORE WIDESPREAD...INTENSE ACTIVITY
THIS EVENING WOULD BE ACROSS TELLER AND EL PASO COUNTIES...POSSIBLY
DRIFTING INTO THE NORTHERN REACHES OF PUEBLO AND FREMONT COUNTIES.
THIS WOULD INCLUDE THE HAYMAN BURN SCAR.  MODELS INDICATE THE
CONVECTION IN THESE AREAS WILL BE A LITTLE MORE WIDESPREAD AND A
LITTLE MORE INTENSE.  LIGHTNING AND RAINFALL COULD BE A LITTLE MORE
WIDESPREAD.  WIND GUSTS COULD PEAK CLOSER TO 50 MPH AND HAIL COULD
BE UP TO ABOUT PENNY SIZE.  BASED ON RECENT RADAR TRENDS...COULD END
UP NEEDING A FLOOD ADVISORY OR BETTER ACROSS THE HAYMAN SCAR IN THE
NEXT COUPLE HOURS.  MONITORING.

TOMORROW...REALLY NOT MUCH CHANGE.  THE ATMOSPHERE AND SYNOPTIC
PATTERN LOOKS PRETTY SIMILAR TO TODAY.  SO...ONCE AGAIN WE SHOULD
SEE STORMS DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON AND
THEN WORK A LITTLE WAYS EAST ONTO THE PLAINS.  AGAIN...NO BIG
TRIGGERS EVIDENT...NOR A LOT OF SHEAR...SO ANY SEVERE THREAT LOOKS
PRETTY MARGINAL.  PRIMARY THREATS WILL LIKELY BE SIMILAR TO THOSE OF
TODAY. LW

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

NO BIG CHANGES IN THE EXTENDED FORECAST. AN UPPER RIDGE WILL PERSIST
OVR THE 4 CORNERS REGION THROUGH MID WEEK...THEN SHIFT SLOWLY EWD TOWARD
THE END OF THE WEEK AS A RELATIVELY DEEP PACIFIC TROUGH MOVES INTO
THE PACNW. TEMPS SHOULD REMAIN ABOUT 5 DEG ABOVE AVG THRU WED...WITH
SOME UPPER 90S POSSIBLE OVR THE PLAINS. SVR PARAMETERS LOOK PRETTY WEAK
THROUGH AT LEAST THE NEXT FEW DAYS...SO AM NOT EXPECTING MUCH IN
THE WAY OF STRONG CONVECTION...JUST MORE DIURNAL STORMS THRU THE
PERIOD. MAY SEE AN UPSWING IN STRONGER CONVECTION BY THE WEEKEND
AS A COUPLE SHORT WAVES MOVE THROUGH IN NW FLOW LOFT. THU AND
ESPECIALLY FRI LOOK SLIGHTLY COOLER WITH BETTER CHANCE FOR
WIDESPREAD PRECIP. A DRYER WARMER PERIOD IS THEN EXPECTED FOR
A COUPLE DAYS EITHER LATE IN THE WEEKEND OR EARLY NEXT WEEK...AS
SWRLY FLOW STRENGTHENS AHEAD OF THE PACIFIC SYSTEM. ROSE

&&

.AVIATION...

AVIATION CONCERNS CONTINUE TO CENTER AROUND AFTERNOON AND EVENING
CONVECTION PRODUCING LOCAL IFR/MVFR CIGS AND VSBYS ALONG WITH
LIGHTNING...PEA TO PENNY SIZE HAIL HAZARD...ERRATIC WIND GUST THREAT
TO 40 MPH AND LOCALLY HEAVY DOWNPOURS.  THIS EVENINGS CONVECTION
SHOULD WIND DOWN 03-04Z.  ISOLATED TO SCATTERED THUNDERSTORMS SHOULD
START UP AGAIN OVER THE MOUNTAINS AFTER 11 AM MONDAY...AND THEN WORK
OUT ONTO THE ADJACENT PLAINS BEGINNING AFTER 1 PM. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/44
Hazardous weather outlook, Jun 28, 6:49 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT SUN JUN 28 2009

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY FROM
LATER THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREATS FROM THE
STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL
AND WIND GUSTS UP TO 50 MPH. A FEW OF THE STRONGER STORMS OVER
TELLER AND EL PASO COUNTIES WILL BE CAPABLE OF PRODUCING HAIL UP TO
1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE ANTICIPATED EACH DAY. THE PRIMARY METEOROLOGICAL THREATS FROM
THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...LOCALLY
HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. IN ADDITION...SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE
QUARTERS OF AN INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 28, 12:41 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1241 PM MDT SUN JUN 28 2009

COZ079-087-281915-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000 FT-
1241 PM MDT SUN JUN 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO

AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FARISITA...OR 44 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSENBURG.

LIGHTNING...HEAVY RAIN...WINDS AROUND 50 MPH...AND HAIL UP TO PENNY
SIZE ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 28, 2:36 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT SUN JUN 28 2009

COZ081-282100-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND
11000 FT-
236 PM MDT SUN JUN 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN TELLER COUNTY IN CENTRAL COLORADO
  EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF FLORISSANT...OR 28 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST
AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORISSANT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:49 PM MDTAreal Flood AdvisoryPUBCuster2 hr
Jun 28, 2:48 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller57 min
Jun 28, 2:57 PM MDTTornado WarningPUBEl Paso, Teller46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.